Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topless to the dumpster!! And other thoughts. Vent

Posted by Sean on January 13, 1999, at 13:25:37

In reply to Topless to the dumpster!! And other thoughts. Vent, posted by Janice on January 13, 1999, at 5:14:02

> Yes, I went topless to the garbage dumpster and about a
> block to set some papers out for recycling. It was
> 7 degrees above 0 and snowing, so, of course, I was
> wearing a coat, but underneath I was as naked as a
> jaybird!!! Ha ha ha. Won't try this in summer, though.
> Might as well as some fun with these mundane tasks, eh?
> I was quite proud of myself, as the garbage has been
> piling up, and I have been intending to recycle that
> bundle of newspapers, forever. Then, I even managed to
> take a shower!! Woo hoo.
> I'm starting to feel deja vue with my current
> 'brain problems', difficulty thinking and focusing.
> I just happened to have a fleeting memory of my Prozac
> days. I remembered that one of the reasons I stopped
> taking Prozac was that I felt 'zoned out' meaning I was
> always feeling like I was between two thoughts; it
> was hard to get to the next one. It was hard to think.
> It used to annoy me when people would asked me a question
> because then I would have to try and think. I'm
> starting to feel this way now with the Luvox. I feel
> like my brain is in no-man's land, like if there were
> a box, there would be thoughts in the four corners
> but my brain is in the center, and it takes effort to
> capture those thoughts. I feel kinda dead inside,
> kinda apathetic, like I just don't care. Any
> have thoughts on this? I think I was taking 20 mg
> Prozac at the time and also Desyrel (a small dose) for
> sleep. Non, on the Luvox, I am tapering down, and have
> been taking 100 mg the past week. Is this feeling
> 'zoned out' a side effect of SSRI's?
> Who knows? I'm tired of wondering. I like to be
> informed, but can't seem to get any answers.
> I have began to wonder whether there are any answers.
> I wonder if I'm just not asking the right questions.
> Although, I heard someone say today that even if you
> ask all the right questions you might still not get an
> answer. :( No guarantees. :( Patience? Persistence?
> Perseverance? Do I have to go to medical school?
> There's probably a book out there, I just have to find
> it? Some people can just follow orders, I like to know
> how 'things' work. It would make accepting some of the
> these side effects easier, if I know what was causing
> them. Is blind acceptance the answer? Ignorance is
> bliss?
> Three years ago, I lost confidence/trust in my pdoc
> when I told him that the Nortriptyline was making me
> tachycardic, and he poo pooed the idea and told me that
> I was just anxious. :( Give me a break. I know when
> I'm anxious. I know what my normal heart rate is. Why
> couldn't he just say that one of the possible side
> effects of Nortriptyline is increased heart rate,
> instead of ignoring what I was saying? Seems like he
> was/is in denial. I lost trust in his ability to tell
> me the truth (especially on something so simple).
> End of story. Confidence lost. I can handle the truth.
> Did he believe what he was saying? Onward....
> In my case, the thought stopping properties of Prozac
> were welcome at first because I couldn't have the same
> negative, repetitive thoughts (and believe you me I
> tried to have them because that was what I was used to.
> But, it was liking to trying to pass a large turd...I
> was trying to squeeze out a negative thought (smile)).
> So, at first, I was kinda pleased, but then was not so
> pleased when I realized that not only couldn't have the
> negative thoughts but that it was hard just having any
> thoughts. There was a void, and I was hoping for some
> new thoughts to fill the void, but it was slow in
> happening. And the prozac made me feel this low grade
> agitation, which I tired of, a constant
> gnawing/grinding feeling.
> I know I probably need to find a support group to talk
> about this. That is to say, that this probably isn't
> the right place. next ponderance/question is.
> .....
> Is there a 'relearning process' with these ADs? If
> you've lived your life (28 years) with untreated
> chronic depression intermixed with major depression
> and then go on ADs long term, does altered brain
> chemistry change things to make a person feel like they
> are 'starting over'? I've think I noticed that life is
> somehow different and I've had to 'relearn' some things
> I already knew. I know this is vague. I'd like to be
> more specific, but... I know that schizophrenics have
> to go through a relearning process because they some-
> times lose the ability to perform the simplest, routine
> task they've known how to do for years (take a bath,
> fix a meal, etc.). Could it be that if ADs improve
> one's cognitive functioning, the world is 'anew', then
> one has to relearn alot of the old stuff? Maybe not to the
> degree that schizophrenics have to relearn, but still
> to some lesser degree? Is this a real 'phenomenom' or
> am I making it up?
> I know you are out there. I can hear you breathing.
> Well, thanks for listening. Thanks in advance for any
> responses.

You are right on the money about both the heart
rate stuff and the SSRI "zone". My doc put me on
amitriptyline and I told him about the arrhythmias
I was having and he basically said lots of young
healthy people have arrhythmias and they are of
no consequence. Then I went on the web and dug up
all sorts of damning information about TCA's and
the heart. For me, these drugs work well for
depression, but since I have a heart murmur, I
really should not take them.

That's when I tried Zoloft. This drug first made me
hypomanic and I kept having to stop it, take
benzos (i.e. xanax) to sleep, then start it up. I
could never take the drug on an ongoing basis.
However, I noticed this strange lack of caring
about anything when this drug kicked in. I felt
all pumped-up with nowhere to go.

So now I'm medically awol and phasing in and out of life
with periods of intense energy and creativity and times
of depression. They cycle about every six weeks
and are a real pain. I'm about to go to a new
doc and based on my research, suggest something
along the lines of combined lithium-celexa or
gabapentin-effexor. My first doc had me doing
lithium-amitriptyline and that worked great
except I became a bloated cow with the IQ of





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sean thread:2365